MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting error 48245, an investigation is in progress to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The system received an error 48245 while turning on the illuminator.The fse tried to power on the illuminator from itself, then from camera head, and then from the surgeon side console (ssc) but it was not working.So, the fse had reset the lamp module and changed the new lamp module from customer, but the issue persisted.The fse replaced the illuminator to resolve the reported issue.The system was tested and verified as ready for use.Isi did not receive a da vinci product involved with this complaint to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.This complaint is considered a reportable malfunction event due to the following conclusion: it was alleged that the system had error 48245 is showing on system while turning on illuminator during procedure.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Event or Problem Description
It was reported that during a da vinci-assisted nephrectomy surgical procedure, the system had error 48245 showing on the system while turning on illuminator.Intuitive surgical, inc.(isi) technical support engineer (tse) checked the system logs and confirmed the error.The tse informed that the illuminator and lamp module were already replaced.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the reported issue occurred during procedure.The system functionality was checked and the system booted up with no error.The illuminator initially powered on without errors.As this was an intermittent issue, the customer recovered the error to complete the procedure.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) has received the illuminator involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation replicated the customer reported complaint.In house fa installed and configured on the test system.Upon power on, the illuminator failed with error 48245.The illuminator was unable to turn on the light.Fans were dusty and had sticky residue on the power receptacle.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16580405
Report Number2955842-2023-11409
Device Sequence Number4747509
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue Number380690
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian